Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 477, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 11, 2011, 4:38 PM CDT for Clay County, Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2011, 4:38 PM CDT (21:38 UTC)
- Expired
- Jun 11, 2011, 5:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
County Clay County, AR
The radar
The Memphis radar (KNQA), 126 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1357 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1350 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
537
WUUS54 KMEG 112138
SVRMEG
ARC021-112215-
/O.NEW.KMEG.SV.W.0477.110611T2138Z-110611T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
438 PM CDT SAT JUN 11 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CLAY COUNTY IN EASTERN ARKANSAS...
* UNTIL 515 PM CDT
* AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MCDOUGAL...
OR 7 MILES WEST OF PIGGOTT...AND MOVING EAST AT 15 MPH. A
TRAINED SPOTTER HAS REPORTED QUARTER SIZE HAIL IN PIGGOTT AT AT
425.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PIGGOTT AND
CHALK BLUFF NATURAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3650 9019 3650 9016 3646 9014 3645 9012
3641 9012 3640 9007 3638 9005 3634 9006
3636 9035 3650 9045 3651 9035 3651 9023
TIME...MOT...LOC 2137Z 267DEG 13KT 3639 9033
$$
30/SIRMONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:02 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 11, 3:02 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 302 PM CDT SAT JUN 11 2011 .DISCUSSION... A COLD FRONT CONTINUES TO SLIDE SOUTHWARD AND IS NOW ROUGHLY LOCATED FROM NEAR WALNUT RIDGE ARKANSAS TO CAPE GIRARDEAU MISSOURI. THUNDERSTORMS HAVE BEEN DEVELOPING ALONG THE FRONT IN SOUTHERN MISSOURI AND WESTERN KENTUCKY. ADDITIONAL DEVELOPMENT HAS BEEN OCCURRING ACROSS CENTRAL AND WESTERN ARKANSAS. EVENTUALLY...EXPECT SOME OF THESE THUNDERSTORMS TO PUSH SOUTH AND EAST INTO THE CWA AS THE FRONT CONTINUES TO SLIDE INTO THE MIDSOUTH THIS EVENING. WILL KEEP 40 POPS UP NORTH WITH 20S TO THE SOUTH. THE FRONT WILL EVENTUALLY STALL OUT SOMEWHERE OVER EASTERN ARKANSAS/NORTHWEST MISSISSIPPI AREA BY SUNDAY. LOWS TONIGHT WILL BE IN THE MID 60S TO MID 70S. FRONT WILL REMAIN NEARLY STATIONARY THROUGH AT LEAST SUNDAY NIGHT. BY MONDAY...FRONT WILL BEGIN LIFTING BACK TO THE NORTH AS THE UPPER RIDGE BEGINS TO REBUILD OVER THE WESTERN HALF OF THE CWA. ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ALONG THE FRONT BUT FOR THE MOST PART DRY CONDITIONS WILL PREVAIL. WILL NOT REALLY SEE MUCH RELIEF FROM THE HEAT AS HIGHS WILL REMAIN IN THE 90S WITH LOWS IN THE MID 60S TO MID 70S. MONDAY NIGHT THROUGH TUESDAY NIGHT...UPPER RIDGE WILL CONTINUE TO BUILD OVER THE AREA. CAN/T RULE OUT AN ISOLATED THUNDERSTORM DEVELOPING EXTREME NORTHEASTERN PORTIONS OF THE CWA WHERE THE RIDGE WILL BE THE WEAKEST BUT FOR THE MOST PART DRY CONDITIONS WILL PREVAIL. MAY REMOVE POPS. HIGHS WILL BE IN THE MID TO UPPER 90S WITH LOWS IN THE 70S. ON WEDNESDAY...ANOTHER COLD FRONT WILL MOVE INTO THE CWA AND MAY BRING SLIGHTLY HIGHER CHANCES FOR SHOWERS AND THUNDERSTORMS. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY NIGHT AS THE FRONT SLOWLY PUSHES EAST. SFC HIGH PRESSURE SHOULD MOVE INTO THE AREA BY THURSDAY. EXPECT SOME RELIEF BEHIND THE FRONT. HIGHS ON THURSDAY WILL BE IN THE UPPER 80S TO LOWER 90S. BY LATE IN THE WEEK INTO EARLY NEXT WEEKEND...UPPER RIDGE WILL TRY TO REBUILD INTO THE MIDSOUTH. EXPECT MAINLY DRY CONDITIONS. ALTHOUGH CAN/T RULE OUT ISOLATED THUNDERSTORMS DEVELOPING AROUND THE RIDGE AND POSSIBLY SKIRTING NORTHEASTERN PORTIONS OF THE AREA. FOR NOW WILL LEAVE FORECAST DRY. HIGHS WILL RETURN TO THE 90S WITH LOWS IN THE MID 60S TO MID 70S. KRM && .AVIATION... 18Z TAF CYCLE MAINLY VFR CONDS WILL PREVAIL THROUGH THE PERIOD. ISOLATED TSRAS WILL CONTINUE TO DEVELOP THIS AFTERNOON. ATTM...GIVEN RADAR TRENDS AND THE APPROACH A WEAK COLD FRONT FROM THE NORTH IT APPEARS THAT KJBR PROBABLY STANDS THE BEST CHANCE FOR A TSRA THIS AFTERNOON SO ADDED VCTS TO THAT TERMINAL. THE CU FIELD IS HAVING SOME TROUBLE DEVELOPING OVER NE MS SO KTUP PROBABLY HAS THE LOWEST CHANCE FOR TSRAS WITH KMEM AND KMKL IN BETWEEN. FOR NOW WILL LEAVE THE MENTION OF A CB FOR THIS AFTERNOON AT KMEM...KMKL AND KTUP. OTRW EXPECT THE TYPICAL LIGHT FOG/HAZE AT THE SITES...EXCEPT KMEM...LATER TONIGHT. THE WEAK COLD FRONT WILL MOVE THROUGH LATER THIS EVENING SHIFTING WEST WINDS TO THE NORTH OR NORTHEAST. SJM && .PRELIMINARY POINT TEMPS/POPS... MEM 74 94 75 96 / 20 20 20 10 MKL 67 91 67 93 / 30 20 20 20 JBR 66 92 70 96 / 40 20 20 10 TUP 70 96 71 97 / 20 20 20 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 11, 3:15 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 315 PM CDT SAT JUN 11 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-120845- RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- 315 PM CDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... NORTH MISSISSIPPI...SOUTHEAST MISSOURI AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS MUCH OF THE MIDSOUTH AS A WEAK COLD FRONT MOVES SOUTHWARD THROUGH THE REGION. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE DUE TO BOUNDARY INTERACTION AND SUBSTANTIAL INSTABILITY. THE MAIN THREATS WITH ANY SEVERE STORMS WILL BE HEAVY RAINFALL...DAMAGING WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGHOUT THE WEEKEND INTO EARLY NEXT WEEK AS A FRONT REMAINS OVER THE AREA THIS COMBINED WITH AMPLE INSTABILITY COULD YIELD A FEW SEVERE THUNDERSTORMS THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY NEXT WEEK. KRM
In the hours before
Local storm report, Jun 11, 4:30 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
430 PM CDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL 2 W PIGGOTT 36.38N 90.24W
06/11/2011 M1.00 INCH CLAY AR TRAINED SPOTTER
NUMEROUS QUARTER SIZED AND SLIGHTLY LARGER HAIL ON COUNTY
ROAD 272 APPROX 2 MILES WEST OF PIGGOTT.
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:24 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 51 min |
| Jun 11, 4:53 PM CDT | Severe Thunderstorm Warning | MEG | Greene | 52 min |
| Jun 11, 5:21 PM CDT | Special Weather Statement | MEG | Craighead | 54 min |
| Jun 11, 5:39 PM CDT | Special Weather Statement | MEG | Mississippi | 36 min |
| Jun 11, 6:58 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 23 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.